Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 21, 2021, 4:02 PM EDT for Indian River County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 21, 2021, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.50 in
- Wind
- 50
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 28 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS82 KMLB 212002
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT Sat Aug 21 2021
FLZ047-054-212030-
Southern Brevard County FL-Indian River FL-
402 PM EDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northern Indian
River and southern Brevard Counties through 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palm Bay. This storm was nearly stationary. Pea sized hail was
recently observed in Palm Bay.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Melbourne, Fellsmere, Malabar and West Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2774 8080 2804 8074 2804 8060 2775 8052
TIME...MOT...LOC 2000Z 144DEG 0KT 2799 8066
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:54 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 21, 3:54 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 354 PM EDT Sat Aug 21 2021 .DISCUSSION... Current-Tonight...The east coast sea breeze is shown nicely in radar reflectivity this afternoon, extending from Merritt Island along I- 95 down the Treasure Coast while slightly stronger SW winds have hindered the development in Volusia County. A broad cumulus field over the peninsula hints at the potential for convective development within the next few hours, with a few pop up showers already showing up south of the Melbourne area. Activity looks to ramp up significantly by 5pm, with a collision with the west coast sea breeze along to south of I-4 in the late afternoon and early evening. Orange and Osceola counties could see a few stronger storm with wind gusts over 40 mph, frequent lightning strikes and heavy rain. Slow motion with storms will contribute to locally higher rainfall totals which could lead to minor flooding especially in urban areas through sunset. Meso models have been hinting at activity pressed back towards the coast after sunset, but recent runs have trended away from this, dissipating thunderstorms over the interior, with lingering showers through around midnight. High temperatures so far today have neared the mid 90s, with just an hour or two remaining before maxes will be reached. Heat index values will top out from 102-107 today. Overnight lows will offer just a bit of relief but still muggy and warm, dropping to the mid to upper 70s. Sunday...A strong mid/upper level low will shift over the Mid Atlantic late tonight and early tomorrow, one of the driving factors of Hurricane Henri into New England. Moisture spread around the periphery of this system will dip into the Deep South and down to the FL peninsula leading to higher coverage of showers and storms on Sunday. Increased PoPs slightly from previous forecast just above 50% nearly areawide, with highest coverage favored across the northern interior in the early afternoon, expanding southward along the east coast sea breeze through the evening hours. A return of drier air in the mid levels will aid in with gust potential more so tomorrow with forecast sounding showing nearly 1000J/kg of DCAPE and cooler temps at 500mb. Temps similar tomorrow, topping out in the mid to upper 90s over the interior, lower 90s at the coast and Lake Okeechobee vicinity. Mon-Fri...(modified previous) Early next week, the Atlantic high pressure ridge axis begins to shift north from across the Bahamas and south Florida, towards north Florida as the mid-level trough draped down the eastern seaboard weakens and retreats north. Upstream, mid- level high pressure over the ArkLaTex will encroach into the eastern Gulf of Mexico towards Florida. By Wed, an upper disturbance will push from the Bahamas toward north FL/southeast U.S. and slowly northwestward thru late week further into the southeast US. Behind it, mid-level high pressure will slowly try to rebuild across the western Atlc. At the surface, weak high pressure ridging will slowly get nudged northward remaining displaced from FL thru the extended. Inverted troughing (Easterly Wave) will move up behind the aforementioned upper troughing and across ECFL Thu-overnight into Fri with another surge in moisture, then drying Fri night. It is to be noted that there are timing/position/strength differences between the GFS/ECMWF models regarding the easterly wave. PoPs will generally range from 30-50pct areawide over the upcoming week; highest storm threats in the afternoon/evening. Highs will range from the U80s-L90s near the coast and L-M90s inland on most days. Conditions at night remain humid with lows well into the 70s. && .AVIATION... Isolated showers and thunderstorms initializing along the east and west coast sea breezes will spread towards inland terminals over the next few hours, with highest confidence in activity reaching MCO/ISM prior to sunset. May need to update to include TEMPO especially at coastal terminals with hints of activity pressing back towards the coast, but vicinity mention included for now. Lingering showers beyond 00Z diminishing prior to midnight. MVFR cig/vis drops in convection, otherwise VFR thru TAF period. && .MARINE... Tonight-Tomorrow...Marine conditions improving drastically today as Hurricane Henri pulls away from FL, now positioned offshore from NC. South to southwest winds of 10-15 knots with seas 2-3 ft. Isolated to scattered showers and thunderstorms over the Gulf Stream waters tonight then again nearshore tomorrow afternoon with the development of the sea breeze. Mon-Wed...(modified previous) The high pressure ridge axis will be situated across the local waters/central FL peninsula into early Mon, then gets nudged northward into mid-week. SSE-SSW flow Mon will back more SE/ESE/E Mon night into Wed. Wind speeds generally AOB 15 kts, but could see some late aftn/evening diurnal effects pushing speeds to 15-17 kts for a brief period. Initial seas 2-3 ft may gradually build to 3-4 ft over the open Atlc Mon night thru Wed. Winds/seas locally higher invof ISOLD-SCT lightning storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 94 77 91 / 20 50 30 60 MCO 76 96 78 91 / 30 50 20 60 MLB 77 93 78 91 / 30 40 20 50 VRB 76 93 76 92 / 20 30 20 40 LEE 77 95 78 91 / 10 50 10 50 SFB 77 96 77 91 / 20 50 20 60 ORL 77 96 78 91 / 20 50 20 60 FPR 76 92 76 91 / 10 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Smith RADAR/IMPACT WX....Weitlich MID/LONG TERM...Haley
Hazardous weather outlook, Aug 21, 11:11 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1111 AM EDT Sat Aug 21 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1111 AM EDT Sat Aug 21 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered storms will develop along the east coast sea breeze this afternoon, with highest coverage expected south of I-4. Storm motion will be mainly slow and toward the east or northeast but could also erratic at times. A few strong storms will be capable of producing wind gusts up to 50 mph and frequent lightning. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Due to slow storm movement, some locations across east-central Florida have the potential to receive rainfall amounts of 1 to 2 inches in less than an hour. This could result in minor flooding of low lying and poor drainage areas. .EXCESSIVE HEAT IMPACT... Afternoon heat indices of 101 to 106 degrees are forecast across the region. If engaged in any outdoor activity be sure to remain well hydrated and take frequent indoor rest breaks as needed. Never leave children or pets unattended in a car, even for a short period of time. .RIP CURRENT IMPACT... A high risk of life-threatening rip currents will exist at the central Florida Atlantic beaches today. Entering the surf is strongly discouraged today due to the dangerous rip current conditions that are expected. .MARINE THUNDERSTORM GUST IMPACT... Some storms will be capable of producing wind gusts over 35 knots today and possibly 40 to 45 knots in the strongest activity. A few storms may develop near the Intracoastal Waterway this afternoon, but the highest threat will be mainly over inland lakes with increasing potential back toward the east coast and nearshore waters by early this evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered coverage of lightning storms is expected from Sunday through next week. Frequent lightning, gusty winds and temporary flooding from torrential downpours will be possible with the strongest storms. A moderate rip current risk will continue from Sunday through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Smith/Combs
In the hours before
Special weather statement, Aug 21, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT Sat Aug 21 2021
FLZ047-054-212030-
Southern Brevard County FL-Indian River FL-
402 PM EDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of northern Indian
River and southern Brevard Counties through 430 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palm Bay. This storm was nearly stationary. Pea sized hail was
recently observed in Palm Bay.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Melbourne, Fellsmere, Malabar and West Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2774 8080 2804 8074 2804 8060 2775 8052
TIME...MOT...LOC 2000Z 144DEG 0KT 2799 8066
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:57 PM EDT | Special Weather Statement | MLB | Brevard | 33 min |
| Aug 21, 5:04 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 41 min |
| Aug 21, 6:16 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Aug 21, 6:35 PM EDT | Areal Flood Advisory | MLB | Orange | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.